MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL VASCULAR LIN STAP; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL VASCULAR LIN STAP; STAPLE, IMPLANTABLE
Model Number TX30V
Medical Device Problem Codes Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was received: could you please provide more details for "staple failed"? stapler was placed, deployed as per product instructions.Sharp transection of caecum with stapler in place and then released but no staples had been deployed.Did the device lock out and could not be fired at all? device did not lock out, it could be fired and then cartridge arm appeared to advance as normal.Or was the trigger advanced with no staples deployed? yes were there missing staples from the staple line? no, on firing no staples were deployed.If the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? when inspected and fired again, staples did deploy, and their appearance was normal b-formation could you please clarify if there were any patient consequences? there were no significant consequences for the patient, minor hemorrhage which was controlled and then the cut end of caecum was sutured, which is our practice with stapled gi procedures.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? no change if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported, there was an arterial bleed during removal of mass at ileo-caecal junction (canine patient) and staple failed at that point (first time they'd tried it).Hemorrhage was controlled by other means.Ga was extended by more than 30 mins but obviously an art bleed will have had an impact on the patient and likely was not controlled as quickly as it would have been with stapler.Sutures used instead of stapling.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key13591432
Report Number3005075853-2022-01102
Device Sequence Number14930671
Product Code GDW
UDI-Device Identifier10705036003335
UDI-Public10705036003335
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberTX30V
Device Catalogue NumberTX30V
Device Lot Number466A27
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown